Hail, Garden
- When
- July 3, 2:30 PM MST
- Where
- Garden County, 30 mi N of Oshkosh
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.850, -102.333
11 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 3, 12:23 PM MST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 223 PM CDT SAT JUL 3 2004 ...FORECAST CHALLENGES ARE PRECIP CHANCES AND ASSOC COVERAGE TONIGHT THROUGH MONDAY... .DISCUSSION... 12Z U/A ANALYSIS INDICATES H5 SHORTWAVE EXTENDING FROM ALONG THE ND/MT BORDER SWWRD INTO WRN WY. THIS IS REFLECTED ON WV IMAGERY AS A CIRCULATION CNTR NR SHR WY. TIMING OF THIS SHORTWAVE INDICATES SOME RAPID CONVECTIVE DEVELOPMENT IN CONJUNCTION WITH PEAK HEATING. ACCUS IN THE NEBR PANHANDLE INDICATIVE OF MID LEVEL INSTABILITY. QUESTION IS NOT IF CONVECTION WILL MOVE THROUGH FA THIS AFTN EVENING BUT RATHER DEGREE OF COVERAGE. FEELING IS THAT ACCUS THIS MORNING AND RAPID CONGESTION OF CU INDICATES PSBL BOUNDARY ALIGNED FROM NEAR OSHKOSH TO HAYES CENTER WHICH WILL LIFT SLOWLY NORTHEAST AND BE A FOCUS FOR DEEP CONVECTION THIS EVENING. WILL MENTION LG HAIL DMG WINDS THIS EVENING AS 0-6KM SHEAR ADEQUATE AT 30-40KTS. A STRONGER SHORTWAVE WILL EJECT OUT ONTO THE HIGH PLAINS SUNDAY AFTN AND SUNDAY NIGHT. WELL DEVELOPED LEESIDE TROUGH WILL BRING SERLY WINDS AND SB CAPES 1500-2500 J/KG IN THE AFTERNOON. BEST FOCUS SHOULD BE FROM THE PNHDL INTO NC KS BEGINNING SUN AFTN INTO SUNDAY NIGHT INTO AREA OF HIGHEST THETA-E. SEVERE WX AGAIN PSBLE. AS UPPER TROUGH ADVANCES ACROSS CNTRL AND NRN PLAINS MONDAY THUNDERSTORM CHC WILL CONTINUE.CHCS DIMINISH MONDAY NIGHT AND END TUESDAY AS SFC HIGH PRESSURE BUILDS IN. THIS WILL BRING A COOLING TREND WITH LOWER 70S NORTH AND UPPER 70S SOUTH ON MONDAY THEN MID 70S EXPECTED FOR TUESDAY. .WEDNESDAY THROUGH SATURDAY...MEDIUM RANGE MODELS IN FAIR AGREEMENT AT 00Z FRI WRT H5 HEIGHT FIELDS AS H5 LOW CENTER NEAR ALBERTA SASKATCHEWAN BORDER. DIFFLUENT REGION ACROSS CENTRAL PLAINS AS WELL AS RIGHT ENTRANCE REGION OF UPPER JET. CHCS TAIL OFF TO SLIGHT CHC FRI INTO EARLY SAT. TEMPS TO BE SEASONABLE IN THE MID 80S AS HOTTEST AIR BOTTLED UP IN THE SWRN U.S. .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT SAT JUL 3 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-040214- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 315 PM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE WEATHER IS EXPECTED EARLY TONIGHT. LARGE HAIL WILL BE THE PRIMARY THREAT...ALTHOUGH STRONG WINDS WILL ALSO BE POSSIBLE. THE ENTIRE OUTLOOK AREA WILL SEE THE CHANCE FOR SEVERE WEATHER HOWEVER THE AREA OF GREATEST CONCERN IS NEAR AND WEST OF HIGHWAY 83. STORMS THAT DEVELOP OVER THE PANHANDLE OF NEBRASKA WILL MOVE EAST SOUTHEAST ACROSS THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL COULD ACCOMPANY THE STRONGEST STORMS AND PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...SEVERE WEATHER IS POSSIBLE AGAIN IN THE AFTERNOON. THE AREA OF GREATEST CONCERN WILL BE SOUTHWEST NEBRASKA. LARGE HAIL AND WIND DAMAGE WILL BE THE PRIMARY CONCERN. STORMS WILL DEVELOP ACROSS WESTERN NEBRASKA IN THE AFTERNOON AND MOVE SOUTHEAST. LOCALLY HEAVY RAINFALL COULD ACCOMPANY THE STRONGEST STORMS AND PRODUCE MINOR FLOODING. MONDAY...SEVERE WEATHER IS POSSIBLE NEAR AND EAST OF HIGHWAY 83 LATE IN THE AFTERNOON AND EVENING. TUESDAY THROUGH FRIDAY...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. SUNDAY AND MONDAY AFTERNOON AND EVENING MAY ALSO BE NEEDED SPOTTER ACTIVATION. MASEK
The North Platte radar (KLNX), 146 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
11 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail broke windows in vehicles, damaged campers, and destroyed tents at a campground at Lake McConaughy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411444, 5411445, 5411446, 5411447, 5411449, 5411448, 5411450, 5411451, 5411455, 5411452, 5411453, 5411454.